Alert archive / North Dakota / High Wind Warnings in 2025

High Wind Warning 5, NWS Bismarck, ND

October 20, 202512 counties in North Dakota

NWS Bismarck, ND issued this high wind warning at Oct 20, 2025, 2:13 AM MDT for 12 counties in North Dakota. It took effect at Oct 20, 2025, 8:00 AM MDT. It was in force for 16 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 20, 2025, 2:13 AM MDT (08:13 UTC)
In effect from
Oct 20, 2025, 8:00 AM MDT
Expired
Oct 21, 2025, 12:00 AM MDT
In force
16 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 176 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 20, 3:11 PM MDTNON-TSTM WND GST 622 N Bentley, NDMesonet station TT584 12 E Mott.
Oct 20, 4:19 PM MDTNON-TSTM WND GST 591 Nne Mott, ND10 m wind gust at NDAWN station Mott 1 N.
Oct 20, 4:20 PM MDTNON-TSTM WND GST 617 S Amidon, NDMesonet station GW6638 AMIDON.
Oct 20, 4:39 PM MDTNON-TSTM WND GST 581 Nne Amidon, ND10 m wind gust at NDAWN station Amidon 1 NE.
Oct 20, 4:50 PM MDTNON-TSTM WND GST 792 N Bentley, NDMesonet station TT584 12 E Mott. Wind gust likely associated with showers. Time estimated from radar.
Oct 20, 4:57 PM MDTNON-TSTM WND GST 5911 Nne Scranton, ND10 m wind gust at NDAWN station Cedar Lake 3 W.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2025-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2025-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1994 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WWUS73 KBIS 200813
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
313 AM CDT Mon Oct 20 2025

NDZ001-201700-
/O.UPG.KBIS.WI.Y.0021.251020T1800Z-251021T0600Z/
/O.NEW.KBIS.HW.W.0005.251020T1400Z-251021T0600Z/
Divide-
Including the cities of Crosby
313 AM CDT Mon Oct 20 2025

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT 
TUESDAY...

* WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected.

* WHERE...Divide County.

* WHEN...From 9 AM this morning to 1 AM CDT Tuesday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken and lead to power outages. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Be careful when traveling.

&&

$$

NDZ009-017-018-031>033-040>045-201700-
/O.UPG.KBIS.HW.A.0003.251020T1500Z-251021T0500Z/
/O.NEW.KBIS.HW.W.0005.251020T1400Z-251021T0600Z/
Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of New England, New Leipzig, Hettinger,
Beach, Bowman, Carson, Marmarth, Solen, Elgin, Selfridge, Watford
City, Medora, Halliday, Williston, Killdeer, Fort Yates, Mott,
and Dickinson
313 AM CDT Mon Oct 20 2025 /213 AM MDT Mon Oct 20 2025/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING 
TO 1 AM CDT /MIDNIGHT MDT/ TUESDAY...

* WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of western and south central North Dakota.

* WHEN...From 9 AM CDT /8 AM MDT/ this morning to 1 AM CDT /midnight 
  MDT/ Tuesday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken and lead to power outages. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use extra caution when 
traveling.

&&

$$

NDZ005-013-201700-
/O.EXB.KBIS.WI.Y.0021.251020T1500Z-251021T1200Z/
Rolette-Pierce-
Including the cities of Shell Valley, St. John, Dunseith, Rolla,
Rugby, and Rolette
313 AM CDT Mon Oct 20 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT 
TUESDAY...

* WHAT...Northwest winds to 30 mph with gusts up to 50 mph expected.

* WHERE...Pierce and Rolette Counties.

* WHEN...From 10 AM this morning to 7 AM CDT Tuesday.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ002>004-010>012-019>023-025-034>037-046>048-050-051-201700-
/O.EXT.KBIS.WI.Y.0021.251020T1500Z-251021T1200Z/
Burke-Renville-Bottineau-Mountrail-Ward-McHenry-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Bowbells, Tappen, Velva, Oakes, Minot,
Center, Parshall, Goodrich, Drake, Ashley, Stanley, Napoleon,
Glenburn, New Town, Harvey, Jamestown, Hazen, Turtle Lake,
Underwood, Wishek, Mcclusky, Bottineau, Lamoure, Bismarck,
Beulah, Ellendale, Wilton, Portal, Edgeley, Linton, Fessenden,
Mandan, Columbus, Mohall, Strasburg, Garrison, Powers Lake,
Sherwood, Kulm, Lignite, Washburn, Gackle, Towner, Steele, and
Carrington
313 AM CDT Mon Oct 20 2025 /213 AM MDT Mon Oct 20 2025/

...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS 
MORNING TO 7 AM CDT /6 AM MDT/ TUESDAY...

* WHAT...Northwest winds to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northern, central, and southeast North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 AM CDT /6 AM 
  MDT/ Tuesday.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Anglin
6 follow-up statements
867 
WWUS73 KBIS 201138
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
638 AM CDT Mon Oct 20 2025

NDZ001-009-017-018-031>033-040>045-202000-
/O.CON.KBIS.HW.W.0005.251020T1400Z-251021T0600Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of New England, Bowman, Carson, Selfridge,
Fort Yates, Solen, Williston, Killdeer, Dickinson, Beach,
Marmarth, Elgin, Medora, Mott, New Leipzig, Watford City,
Halliday, Hettinger, and Crosby
638 AM CDT Mon Oct 20 2025 /538 AM MDT Mon Oct 20 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ 
TUESDAY...

* WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of western and south central North Dakota.

* WHEN...Until 1 AM CDT /midnight MDT/ Tuesday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken and lead to power outages. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use extra caution when 
traveling.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-202000-
/O.CON.KBIS.WI.Y.0021.251020T1500Z-251021T1200Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Bowbells, Tappen, St. John, Velva, Oakes,
Minot, Center, Parshall, Goodrich, Rolette, Drake, Ashley,
Stanley, Napoleon, Glenburn, New Town, Harvey, Jamestown, Hazen,
Turtle Lake, Underwood, Wishek, Mcclusky, Bottineau, Lamoure,
Bismarck, Beulah, Ellendale, Wilton, Portal, Edgeley, Linton,
Fessenden, Mandan, Rugby, Columbus, Mohall, Strasburg, Garrison,
Powers Lake, Sherwood, Kulm, Lignite, Shell Valley, Washburn,
Rolla, Dunseith, Gackle, Towner, Steele, and Carrington
638 AM CDT Mon Oct 20 2025 /538 AM MDT Mon Oct 20 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS 
MORNING TO 7 AM CDT /6 AM MDT/ TUESDAY...

* WHAT...Northwest winds to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northern, central, and southeast North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 AM CDT /6 AM 
  MDT/ Tuesday.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Anglin
141 
WWUS73 KBIS 201406
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
906 AM CDT Mon Oct 20 2025

NDZ001-009-017-018-031>033-040>045-202215-
/O.CON.KBIS.HW.W.0005.000000T0000Z-251021T0600Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Solen, Medora, Dickinson, Selfridge, Fort
Yates, Crosby, Marmarth, Elgin, Halliday, Watford City, New
Leipzig, Bowman, Carson, Mott, Killdeer, Hettinger, New England,
Williston, and Beach
906 AM CDT Mon Oct 20 2025 /806 AM MDT Mon Oct 20 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ 
TUESDAY...

* WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of western and south central North Dakota.

* WHEN...Until 1 AM CDT /midnight MDT/ Tuesday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken and lead to power outages. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use extra caution when 
traveling.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-202215-
/O.CON.KBIS.WI.Y.0021.251020T1500Z-251021T1200Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Velva, Wishek, Bottineau, Garrison, Kulm,
Edgeley, Steele, Columbus, Rolette, Ellendale, Towner, Napoleon,
Stanley, Harvey, Center, Bismarck, Tappen, Lamoure, Dunseith,
Goodrich, Ashley, Fessenden, Mandan, Mohall, Hazen, Glenburn,
Minot, Rugby, Linton, Carrington, Gackle, Powers Lake, Rolla,
Jamestown, Mcclusky, Strasburg, Portal, Parshall, St. John,
Underwood, Wilton, Drake, Oakes, New Town, Lignite, Bowbells,
Sherwood, Beulah, Turtle Lake, Washburn, and Shell Valley
906 AM CDT Mon Oct 20 2025 /806 AM MDT Mon Oct 20 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ 
TUESDAY...

* WHAT...Northwest winds to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northern, central, and southeast North Dakota.

* WHEN...Until 7 AM CDT /6 AM MDT/ Tuesday.

* IMPACTS...Things left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hamilton
283 
WWUS73 KBIS 201718
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1218 PM CDT Mon Oct 20 2025

NDZ001-009-017-018-031>033-040>045-210130-
/O.CON.KBIS.HW.W.0005.000000T0000Z-251021T0600Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Solen, Medora, Dickinson, Selfridge, Fort
Yates, Crosby, Marmarth, Elgin, Halliday, Watford City, New
Leipzig, Bowman, Carson, Mott, Killdeer, Hettinger, New England,
Williston, and Beach
1218 PM CDT Mon Oct 20 2025 /1118 AM MDT Mon Oct 20 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ 
TUESDAY...

* WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of western and south central North Dakota.

* WHEN...Until 1 AM CDT /midnight MDT/ Tuesday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken and lead to power outages. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use extra caution when 
traveling.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-210130-
/O.CON.KBIS.WI.Y.0021.000000T0000Z-251021T1200Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Velva, Wishek, Bottineau, Garrison, Kulm,
Edgeley, Steele, Columbus, Rolette, Ellendale, Towner, Napoleon,
Stanley, Harvey, Center, Bismarck, Tappen, Lamoure, Dunseith,
Goodrich, Ashley, Fessenden, Mandan, Mohall, Hazen, Glenburn,
Minot, Rugby, Linton, Carrington, Gackle, Powers Lake, Rolla,
Jamestown, Mcclusky, Strasburg, Portal, Parshall, St. John,
Underwood, Wilton, Drake, Oakes, New Town, Lignite, Bowbells,
Sherwood, Beulah, Turtle Lake, Washburn, and Shell Valley
1218 PM CDT Mon Oct 20 2025 /1118 AM MDT Mon Oct 20 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ 
TUESDAY...

* WHAT...Northwest winds to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northern, central, and southeast North Dakota.

* WHEN...Until 7 AM CDT /6 AM MDT/ Tuesday.

* IMPACTS...Things left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hamilton
951 
WWUS73 KBIS 202023
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
323 PM CDT Mon Oct 20 2025

NDZ001-009-017-018-031>033-040>045-210430-
/O.CON.KBIS.HW.W.0005.000000T0000Z-251021T0600Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Solen, Medora, Dickinson, Selfridge, Fort
Yates, Crosby, Marmarth, Elgin, Halliday, Watford City, New
Leipzig, Bowman, Carson, Mott, Killdeer, Hettinger, New England,
Williston, and Beach
323 PM CDT Mon Oct 20 2025 /223 PM MDT Mon Oct 20 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ 
TUESDAY...

* WHAT...Northwest winds to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of western and south central North Dakota.

* WHEN...Until 1 AM CDT /midnight MDT/ Tuesday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken and lead to power outages. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure things that could be blown around. Be careful when traveling.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-210430-
/O.CON.KBIS.WI.Y.0021.000000T0000Z-251021T1200Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Velva, Wishek, Bottineau, Garrison, Kulm,
Edgeley, Steele, Columbus, Rolette, Ellendale, Towner, Napoleon,
Stanley, Harvey, Center, Bismarck, Tappen, Lamoure, Dunseith,
Goodrich, Ashley, Fessenden, Mandan, Mohall, Hazen, Glenburn,
Minot, Rugby, Linton, Carrington, Gackle, Powers Lake, Rolla,
Jamestown, Mcclusky, Strasburg, Portal, Parshall, St. John,
Underwood, Wilton, Drake, Oakes, New Town, Lignite, Bowbells,
Sherwood, Beulah, Turtle Lake, Washburn, and Shell Valley
323 PM CDT Mon Oct 20 2025 /223 PM MDT Mon Oct 20 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ 
TUESDAY...

* WHAT...Northwest winds to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northern, central, and southeast North Dakota.

* WHEN...Until 7 AM CDT /6 AM MDT/ Tuesday.

* IMPACTS...Things left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hamilton
513 
WWUS73 KBIS 210108
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
808 PM CDT Mon Oct 20 2025

NDZ001-009-017-018-031>033-040>045-210600-
/O.CON.KBIS.HW.W.0005.000000T0000Z-251021T0600Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Solen, Beach, New Leipzig, Hettinger,
Marmarth, Halliday, Medora, Killdeer, Watford City, Selfridge,
Crosby, New England, Dickinson, Williston, Mott, Fort Yates,
Bowman, Elgin, and Carson
808 PM CDT Mon Oct 20 2025 /708 PM MDT Mon Oct 20 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ 
TUESDAY...

* WHAT...Northwest winds around 40 mph with gusts up to 60 mph.

* WHERE...Portions of western and south central North Dakota.

* WHEN...Until 1 AM CDT /midnight MDT/ Tuesday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use extra caution when 
traveling.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-210915-
/O.CON.KBIS.WI.Y.0021.000000T0000Z-251021T1200Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Rolla, Columbus, Rugby, Garrison, Kulm,
Center, Napoleon, Rolette, Sherwood, Jamestown, Hazen, Dunseith,
Harvey, Strasburg, Stanley, Carrington, Velva, Steele, Ashley,
Tappen, Lamoure, Minot, St. John, Bottineau, Washburn, Mohall,
Beulah, Turtle Lake, Glenburn, Powers Lake, Ellendale, Parshall,
Wilton, Oakes, Mcclusky, Shell Valley, Gackle, Linton, Edgeley,
Fessenden, Goodrich, Lignite, Wishek, Portal, Bowbells, Drake,
Mandan, Underwood, Towner, New Town, and Bismarck
808 PM CDT Mon Oct 20 2025 /708 PM MDT Mon Oct 20 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ 
TUESDAY...

* WHAT...Northwest winds around 35 mph with gusts up to 55 mph.

* WHERE...Portions of northern, central, and southeast North Dakota.

* WHEN...Until 7 AM CDT /6 AM MDT/ Tuesday.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Be careful when traveling.

&&

$$

Hollan
101 
WWUS73 KBIS 210533
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1233 AM CDT Tue Oct 21 2025

NDZ001-009-017-018-031>033-040>045-210645-
/O.EXP.KBIS.HW.W.0005.000000T0000Z-251021T0600Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of New Leipzig, Dickinson, New England,
Hettinger, Elgin, Crosby, Watford City, Marmarth, Solen, Fort
Yates, Killdeer, Selfridge, Mott, Bowman, Medora, Beach,
Halliday, Williston, and Carson
1233 AM CDT Tue Oct 21 2025 /1133 PM MDT Mon Oct 20 2025/

...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT /MIDNIGHT MDT/ EARLY 
THIS MORNING...

Winds across the warning area have dropped below criteria, and are 
anticipated to continue diminishing through the early morning. Thus, 
the High Wind Warning will be allowed to expire on time.

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-211200-
/O.CON.KBIS.WI.Y.0021.000000T0000Z-251021T1200Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Tappen, Rolla, Wishek, Ashley, Bowbells,
Parshall, Lamoure, Carrington, Rolette, Bottineau, Edgeley,
Sherwood, Goodrich, Oakes, Hazen, Columbus, Washburn, Garrison,
St. John, Mcclusky, Center, Mandan, Beulah, Strasburg, Powers
Lake, Minot, Napoleon, Velva, Underwood, Bismarck, Mohall,
Dunseith, Rugby, Turtle Lake, Towner, Harvey, Drake, New Town,
Fessenden, Gackle, Ellendale, Steele, Linton, Lignite, Jamestown,
Stanley, Kulm, Portal, Wilton, Glenburn, and Shell Valley
1233 AM CDT Tue Oct 21 2025 /1133 PM MDT Mon Oct 20 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS 
MORNING...

* WHAT...Northwest winds around 35 mph with gusts up to 55 mph.

* WHERE...Portions of northern, central, and southeast North Dakota.

* WHEN...Until 7 AM CDT /6 AM MDT/ this morning.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Be careful when traveling.

&&

$$

Adam

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Oct 19, 11:59 PM MDT, 2 hours 14 minutes earlier. Its key messages:

  • A band of rain is forecast to cross the state from west to east tonight into early Monday morning. In southwest North Dakota, the rain may be accompanied by wind gusts as high as 45 mph.
  • Very strong winds on Monday, especially in west central and southwest North Dakota where gusts could approach 60 mph.
  • Scattered rain showers could develop Monday afternoon. Then higher chances for rain, possibly mixing with snow, across central North Dakota Monday evening.
  • Near to slightly below normal temperatures to start the work week, warming back to above normal by the end of the week.
Area forecast discussion, Oct 19, 11:59 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1259 AM CDT Mon Oct 20 2025

.KEY MESSAGES...

- A band of rain is forecast to cross the state from west to
  east tonight into early Monday morning. In southwest North
  Dakota, the rain may be accompanied by wind gusts as high as
  45 mph.

- Very strong winds on Monday, especially in west central and
  southwest North Dakota where gusts could approach 60 mph.

- Scattered rain showers could develop Monday afternoon. Then
  higher chances for rain, possibly mixing with snow, across
  central North Dakota Monday evening.

- Near to slightly below normal temperatures to start the work
  week, warming back to above normal by the end of the week.

&&

.UPDATE...
Issued at 1259 AM CDT Mon Oct 20 2025

Showers continue to push across the state, with a few gusts up
to 40 mph with these showers. These elevated gusts are mainly in
the far southwestern part of the state. Overall look for these
showers along with a few brief elevated wind gusts to push
through from west to east tonight. Overall the forecast remains
on track with little updates needed at this time.

UPDATE
Issued at 947 PM CDT Sun Oct 19 2025

Recent analysis shows the upstream pressure rise couplet
shifting slightly more to the south, which is in line with the
latest runs of the HRRR and RAP. Model soundings in the
southwest corner of the state still do show an hour or two of
mixing potential of 40-45 kts along the Highway 12 corridor
from around 10 PM to 1 AM MDT. The overnight wind and gust
forecast was realigned with the latest HRRR time-lagged
ensemble data, which did result in a slight reduction. Rain
chances were also updated with the latest high-resolution
ensemble data. The end result is just a subtle slowdown in the
eastward progression of the highest chances.

UPDATE
Issued at 733 PM CDT Sun Oct 19 2025

For the near term period, there is growing concern for a burst of
strong winds across southwest and possibly south central North
Dakota as the cold front moves through later this evening into the
overnight hours. Magnitudes of cold air advection and pressure rises
are forecast to be strongest in South Dakota, but rapid-refresh
guidance has been consistent on their northern extent clipping
southwest North Dakota. Also anticipating light rain falling with
the frontal passage, which could assist in downward momentum
transfer. RAP/HRRR soundings at Bowman have been consistently
showing mixing potential around 40 to 50 kts for a time period of
couple hours. Confidence in 1 to 2 hours of 45 to 55 mph gusts in
southwest North Dakota later this evening into the overnight is
moderate to high, but this poses a challenging messaging scenario
with a High Wind Watch already in effect for the very strong winds
anticipated tomorrow. We may end up handling these winds with a
Special Weather Statement since they are expected to be shorter in
duration and associated with showers. The wind forecast through
tonight has been updated to reflect these thoughts, using a heavy
dose of a HRRR time-lagged ensemble.

&&

.DISCUSSION...
Issued at 305 PM CDT Sun Oct 19 2025

Currently, a quick moving ridge is placed over North Dakota,
with southwest flow in Montana. A trough is digging through the
Pacific Northwest, and another one nearing the Ohio River
Valley. At the surface, a double low pressure is sitting in
eastern Montana, and near Calgary. Ahead of the lows, light rain
showers are possible this evening in the northwest. These will
expand west to east as the low pressure and a front move
through overnight. The rain showers are likely along the front
early in the morning. QPF values will be low as the front and
low pressure are very progressive.

Monday as the low pressure and front move off into Minnesota,
very windy northwest winds will increase. The pressure gradient
force will increase across the state, along with a weak
pressure bubble in the afternoon. The pressure rises are the
highest in the southwest, where a High Wind Watch was issued.
There will likely be gust to 60mph in that region somewhere, so
expect part or all of the watch to be upgraded to a Warning.
The rest of the CWA will be in a Wind Advisory, except the far
northeast. The highest winds will be between 15z and 06z Monday
night. After Monday morning most of the likely rain chances
will be to our east, but wrap around rain or snow showers are
possible. So we added a slight chance across most of the area
Monday. Temperatures aloft will be cold enough for snow so
maybe you see a few snow flakes whizzing by in the 40 to 60mph
winds.

The rest of the early week will be dry with slightly below
average temperatures under strong northwest flow. After
Wednesday the flow turns more zonal and temperatures could warm
back into the 60s and upper 60s maybe in the west. Next weekend
southwest flow could dominate again, keeping temperatures
warm, with possibly rain showers.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1259 AM CDT Mon Oct 20 2025

Approaching cold front to bring showers and perhaps some MVFR
conditions tonight through Monday morning from west to east.
Behind this front could be lingering MVFR to low VFR cloud cover
through the day Monday, with isolated to scattered showers
redeveloping Monday afternoon through Monday evening. Most sites
have prevailing rain showers tonight into Monday morning, with
PROB30 groups used for shower redevelopment Monday afternoon and
evening. Strong northwest winds will also be found on Monday,
with gusts 40 to 50 knots possible.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 PM CDT /noon MDT/ this afternoon to 1 AM
CDT /midnight MDT/ Tuesday for NDZ001>004-010>012-019>023-025-
034>037-046>048-050-051.
High Wind Watch from 10 AM CDT /9 AM MDT/ this morning through
this evening for NDZ009-017-018-031>033-040>045.

&&

UPDATE...Anglin
DISCUSSION...Smith
AVIATION...Anglin
Hazardous weather outlook, Oct 19, 11:37 PM MDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1237 AM CDT Mon Oct 20 2025

NDZ040-041-043-044-210545-
Slope-Hettinger-Bowman-Adams-
1137 PM MDT Sun Oct 19 2025

This Hazardous Weather Outlook is for portions of southwest North
Dakota.

.DAY ONE...Tonight

A brief period of winds gusting as high as 45 mph is possible into
the overnight hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A High Wind Watch is in effect mid Monday morning through Monday
evening. See weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ009-017-018-031>033-042-045-210545-
Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Grant-Sioux-
1237 AM CDT Mon Oct 20 2025 /1137 PM MDT Sun Oct 19 2025/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A High Wind Watch is in effect mid Monday morning through Monday
evening. See weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001>004-010>012-019>023-025-034>037-046>048-050-051-210545-
Divide-Burke-Renville-Bottineau-Mountrail-Ward-McHenry-Mercer-
Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
1237 AM CDT Mon Oct 20 2025 /1137 PM MDT Sun Oct 19 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Wind Advisory is in effect Monday afternoon and evening. See
weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ005-013-210545-
Rolette-Pierce-
1237 AM CDT Mon Oct 20 2025

This Hazardous Weather Outlook is for portions of north central
North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong northwest winds are possible Monday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

High Wind Warnings in North Dakota, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.